MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ENDOSCOPIC CO2 REGULATION UNIT

OLYMPUS MEDICAL SYSTEMS CORP. ENDOSCOPIC CO2 REGULATION UNIT
Model Number UCR
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Type of Reportable Event Malfunction
Event or Problem Description
It is reported during a colonoscopy using an endoscopic co2 regulation unit with a h190 scope, the patient experienced barotrauma.The patient experienced no ill effects during or after the procedure related to the barotrauma and required no medical or surgical intervention as a result.The customer reported they been monitoring this equipment and discussing with the physicians and there have not been any new concerns.
 
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.New information is reported in h6 and h10.Physical evaluation of the suspect device could not be conducted as the device was not returned to olympus.There were no identified abnormalities in the manufacturing of the suspect device.Conclusions: the definitive cause of the reported event could no be established.Based on the available information it is presume it was likely caused by an increase in the pressure inside the body.We couldn't identify the cause of the increase in the pressure inside the body, but we presume that it was likely caused by the influence of factors other than the device (patient environment, usage situation).

Brand Name
ENDOSCOPIC CO2 REGULATION UNIT
Common Device Name
CO2 REGULATION UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11790098
Report Number8010047-2021-05984
Device Sequence Number14416607
Product Code HIF
UDI-Device Identifier04953170239748
UDI-Public04953170239748
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUCR
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
H190 SCOPE